Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 3, NWS Newport/Morehead City, NC

April 7, 2025Dare County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 7, 2025, 8:40 PM EDT for Dare County, North Carolina. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2025, 8:40 PM EDT (00:40 UTC)
Expired
Apr 8, 2025, 8:00 PM EDT
In force
23 hr
Issued by
NWS Newport/Morehead City, NC

County Dare County, NC

The radar

The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

826 
WHUS42 KMHX 080040
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
840 PM EDT Mon Apr 7 2025

NCZ203-205-081200-
/O.NEW.KMHX.BH.S.0003.250408T0040Z-250409T0000Z/
Northern Outer Banks-Hatteras Island-
840 PM EDT Mon Apr 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...Through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 12:00 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

Martin
3 follow-up statements
578 
WHUS42 KMHX 080818
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
418 AM EDT Tue Apr 8 2025

NCZ203-205-082030-
/O.CON.KMHX.BH.S.0003.000000T0000Z-250409T0000Z/
Northern Outer Banks-Hatteras Island-
418 AM EDT Tue Apr 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 11:00 AM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
486 
WHUS42 KMHX 081636
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1236 PM EDT Tue Apr 8 2025

NCZ203-205-090000-
/O.CON.KMHX.BH.S.0003.000000T0000Z-250409T0000Z/
Northern Outer Banks-Hatteras Island-
1236 PM EDT Tue Apr 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 11:00 AM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
254 
WHUS42 KMHX 090008
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
808 PM EDT Tue Apr 8 2025

NCZ203-205-091215-
/O.EXP.KMHX.BH.S.0003.000000T0000Z-250409T0000Z/
/O.NEW.KMHX.BH.S.0004.250409T0008Z-250410T0000Z/
Northern Outer Banks-Hatteras Island-
808 PM EDT Tue Apr 8 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING
NORTH OF CAPE HATTERAS...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...Through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 12:00 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

Martin

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 7, 7:16 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 7, 7:16 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
716 PM EDT Mon Apr 7 2025

.SYNOPSIS...
A strong cold front will move through tonight. High pressure
builds in from the west for the middle of next week with
another frontal system late week.

&&

.NEAR TERM /Through Tonight/...
As of 715 PM Mon...No big changes to big picture. Afternoon
severe convection has since dissipated with loss of heating, and
therefore most counties in ENC removed from the watch. With
that said, marine layer should keep all but the coastal plains
counties (Duplin through Martin) stabilized enough with the main
frontal forcing this evening. The front is analyzed to be
draped from roughly Petersburg VA swwrd to around
Greenville/Spartanburg, SC. Over the next several hours, next
round of rain, heavy at times, and scattered thunderstorms will
move into the coastal plain and then eastward to the coast
through the late evening hours tonight. Fcst remains the same
with cat pops overnight, diminishing rapidly towards sunrise as
the front exits the coast. Can't rule out a few stronger storms
along the front anywhere in the FA, though best chances will
remain across the interior this evening.

Prev disc...As of 310 PM Mon...

KEY MESSAGES:

- Severe Thunderstorm Watch for portions of Eastern NC through
  this evening, with potential for damaging wind gusts and an
  isolated tornado.

- Locally heavy rain could lead to localized flooding through
  this evening.

- Gusty SW winds 25-35 mph through this evening

Latest analysis shows longwave upper trough moving through the
central CONUS as deep SWly flow continues to transport rich
gulf moisture across the Southeast and Mid-Atlantic while a
robust northern stream shortwave digs into the Great Lakes and
the northern Mid-Atlantic...with sfc cold front now east of the
Appalachians.

Line of showers and thunderstorms becoming more organized over
the coastal plain this afternoon, coinciding with favorable jet
dynamics, MU Cape values around 1000 J/kg, along with high PW
values peaking around 1.75" (near peak climatology for this time
of year). Beginning to see wind gusts 60-65 mph to the west with
bowing segments. In addition to damaging wind threat, there is
also a low-end risk for a brief, weak tornado given the shear
and SRH over 150 m2/s2. Slow moving nature of the line as
storms move NE'ward along it brings much needed rainfall to put
a dent in ongoing drought conditions. Rainfall totals still look
like 1-2" with locally higher amounts up to 3" possible in
training thunderstorms...which could result in localized
flooding. Strong SW gradient winds will diminish this evening.

Behind the front, widespread light to moderate showers will
continue for several hours before finally pushing offshore early
morning Tuesday as upper level trough pushes offshore and drier
air moves in. Much cooler behind the front with lows early
Tuesday morning falling into the upper 50s to low 50s.

&&

.SHORT TERM /TUESDAY/...
As of 310 PM Mon...The front will be well offshore by 12z
Tuesday with most of the precip offshore as well, however a few
high res models show lingering low level moisture may produce
light precip along the immediate coast early Tue morning. Area
of low clouds may linger across most of the area though mid day,
and expect to see a clearing trend in the afternoon with highs
in the mid to upper 50s northern sections and low to mid 60s
south.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 210 PM Monday...

Key Messages:

 - Cold temps Tuesday night into Wednesday morning will bring
   the potential for patchy frost and or localized freezing
   temperatures

Tuesday night through Thursday...Arctic high pressure will build
across the area Tuesday night through Wednesday night bringing
much below normal temps. Mainly clear skies are expected Tue
night, however the latest guidance is suggesting that widespread
decoupling is not likely overnight and that the low levels will
remain mixed. This will inhibit widespread frost from developing
and think frost potential may be patchy and limited to
sheltered locations where winds will be lightest. The airmass is
cold and there could be a few instances where temps drop
briefly to freezing despite low level mixing. Still expecting lows
in the mid 30s inland from the coast with coastal sections in
the upper 30s/lower 40s. Wednesday will see temps in the mid 50s
NE sections to mid 60s SW. Wednesday night expected to be a few
degrees warmer with lows in the upper 30s to lower 40s inland
to mid 40s coast. SE return flow on Thursday with the high
offshore will allow temps to warm to near normal with Highs in
the low to mid 70s inland and mid to upper 60s along the coast.

Thursday night through Sunday...A northern stream trough digs
into the eastern CONUS late in the week with the potential for a
mid-level cut-off low developing somewhere across the Mid-
Atlantic. Guidance is not in best agreement with the location,
timing and strength of the upper low but could see periods of
showers Thursday night and Friday, and possibly lingering into
Saturday and Saturday night if slower solutions pan out. The
upper low should be offshore by Sunday with upper ridging and
sfc high pressure building in from the west. Temps expected to
be near normal on Friday and a few degrees below normal on
Saturday and Sunday.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
SHORT TERM /through Tuesday/...
As of 715 PM Mon...VFR conditions currently across the area
with showers and thunderstorms moving towards the coastal plain
this evening. A few strong to severe thunderstorms with wind
gusts in excess of 50kt will be possible through this evening
esp for sites KISO and KPGV. Periods of sub-VFR likely with the
showers and storms, with best chances for widespread sub- VFR
developing after 00z with potential for prolonged period of IFR.
The front will move through late tonight with showers ending by
dawn, with winds then becoming northerly. Area of low clouds
may linger through mid day Tuesday for eastern terminals.

LONG TERM /Tuesday night through Saturday/...
As of 210 PM Monday...Arctic high pressure builds into the area
Tuesday night and Wednesday, then slides offshore Thursday,
with pred VFR conditions expected. An upper low will approach
the area late in the week bringing the potential for sub-VFR
conditions, especially in showers, Thursday night and Friday.
VFR conditions are expected to prevail over the weekend.

&&

.MARINE...
SHORT TERM /through Tuesday/...
As of 310 PM Mon...Latest obs show SW winds 15-25 kt gusting
25-30 kt with seas 4-8 ft. Strong SW winds will continue ahead
of the cold front, with occasional gusts to 35 kt possible
across the central waters and Pamlico Sound. Seas will peak at
4-9 ft tonight. The front will push through the waters late
tonight with flow becoming N 15-25 kt by early Tue morning.
Isolated strong to svr thunderstorms will be possible over the
waters this afternoon and evening. Breezy N winds 15-25 kt Tue
morning with seas 4-7 ft grad diminishing through the day.

LONG TERM /Tuesday night through Saturday/...
As of 210 PM Mon...Diminishing winds are expected Tue evening
as Arctic high pressure builds into the area with seas subsiding
below advisory criteria late evening. Nly winds around 15-20 kt
Tue night diminish to 10-15 kt Wed veer easterly Wednesday
night. The high migrates offshore Wednesday night and Thursday
with NE winds around 10-15 kt veering to Ely Wednesday night,
becoming SEly on Thursday and Sly Thursday night and Friday.
Seas expected to mainly be around 2-4 ft mid to late week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-204.
     Beach Hazards Statement through Tuesday evening for NCZ203.
     Beach Hazards Statement through Tuesday evening for NCZ205.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ131-137-230.
     Small Craft Advisory until 2 PM EDT Tuesday for AMZ135-156-231.
     Small Craft Advisory until 8 PM EDT Tuesday for AMZ150.
     Small Craft Advisory until 10 PM EDT Tuesday for AMZ152-154.
     Small Craft Advisory until noon EDT Tuesday for AMZ158.

&&

SYNOPSIS...MHX
NEAR TERM...CQD/TL
SHORT TERM...CQD
LONG TERM...JME/SK
AVIATION...JME/TL
MARINE...JME/CQD
Hazardous weather outlook, Apr 7, 3:53 PM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
353 PM EDT Mon Apr 7 2025

NCZ029-044>047-079>081-090>092-094-193-194-198-082000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
353 PM EDT Mon Apr 7 2025

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday night lows in the low to mid 30s away from the Outer Banks
and immediate coast will bring a threat for for widespread frost
across Eastern North Carolina.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-082000-
Northern Outer Banks-
353 PM EDT Mon Apr 7 2025

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Tuesday night lows in the low to mid 30s away from the Outer Banks
and immediate coast will bring a threat for for widespread frost
across Eastern North Carolina.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-082000-
Hatteras Island-
353 PM EDT Mon Apr 7 2025

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

On Tuesday night lows in the low to mid 30s away from the Outer
Banks and immediate coast will bring a threat for for widespread
frost across Eastern North Carolina.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ199-204-082000-
Coastal Onslow-Ocracoke Island-
353 PM EDT Mon Apr 7 2025

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday night lows in the low to mid 30s away from the Outer
Banks and immediate coast will bring a threat for for widespread
frost across Eastern North Carolina.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-082000-
West Carteret-East Carteret-
353 PM EDT Mon Apr 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday night lows in the low to mid 30s away from the Outer
Banks and immediate coast will bring a threat for for widespread
frost across Eastern North Carolina.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 7, 5:18 PM EDT, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
518 PM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     Tstm Wnd Dmg     2 SSE Grimesland        35.53N 77.17W
04/07/2025                   Pitt               NC   911 Call Center

            Trees down on Boyds Road near Blackjack.

&&

Heden
Local storm report, Apr 7, 5:19 PM EDT, 3 hours 21 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Newport/Morehead City NC
519 PM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     Tstm Wnd Dmg     Faison                  35.12N 78.14W
04/07/2025                   Duplin             NC   911 Call Center

            Multiple reports of trees down on roads,
            powerlines, and railroad tracks in the
            Faison area.

0323 PM     Tstm Wnd Dmg     Faison                  35.12N 78.14W
04/07/2025                   Duplin             NC   911 Call Center

            Tree down on house.

0323 PM     Tstm Wnd Dmg     2 NNW Bowdens           35.08N 78.12W
04/07/2025                   Duplin             NC   911 Call Center

            Tree down intersection Highway 117 and Tom
            Hill road, blocking one lane.

0327 PM     Tstm Wnd Dmg     2 NNW Beautancus        35.15N 78.05W
04/07/2025                   Duplin             NC   911 Call Center

            Trees down along Highway 403 near Shelton
            Road.

0330 PM     Tstm Wnd Dmg     4 N Beautancus          35.18N 78.02W
04/07/2025                   Duplin             NC   911 Call Center

            Trees down along Jones Turner Road blocking
            one lane.

0355 PM     Tstm Wnd Dmg     Ormondsville            35.47N 77.55W
04/07/2025                   Greene             NC   911 Call Center

            Trees and wires down along Ormondsville
            Road.

0404 PM     Hail             Greenville              35.61N 77.35W
04/07/2025  E1.75 Inch       Pitt               NC   Trained Spotter

            Spotter estimated golf-ball sized hail in
            Greenville.

0405 PM     Tstm Wnd Dmg     1 NNW Greenville        35.61N 77.39W
04/07/2025                   Pitt               NC   911 Call Center

            Tree on house in the City of Greenville.

0405 PM     Tstm Wnd Dmg     3 NW Winterville        35.55N 77.44W
04/07/2025                   Pitt               NC   911 Call Center

            Trees down on Davenport Farm Road.

0405 PM     Tstm Wnd Dmg     1 W House               35.65N 77.38W
04/07/2025                   Pitt               NC   911 Call Center

            Trees down on Belvoir Highway.

0405 PM     Tstm Wnd Dmg     2 ESE Ormondsville      35.46N 77.52W
04/07/2025                   Greene             NC   Trained Spotter

            Multiple trees down on Carson Edwards Road
            near Highway 903.

0418 PM     Tstm Wnd Dmg     2 SSE Grimesland        35.53N 77.17W
04/07/2025                   Pitt               NC   911 Call Center

            Trees down on Boyds Road near Blackjack.

0435 PM     Tstm Wnd Dmg     Pinetown                35.62N 76.85W
04/07/2025                   Beaufort           NC   Utility Company

            Multiple power outages due to thunderstorm
            wind damage in Pinetown.

&&

Heden
Local storm report, Apr 7, 5:20 PM EDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
520 PM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tstm Wnd Gst     Seven Springs           35.20N 77.80W
04/07/2025  M53 MPH          Lenoir             NC   Public

            CWOP observed a 53 mph thunderstorm wind
            gust.

&&

DAG
Special weather statement, Apr 7, 5:39 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Newport/Morehead City NC
539 PM EDT Mon Apr 7 2025

NCZ090-072230-
Duplin NC-
539 PM EDT Mon Apr 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LENOIR AND DUPLIN
COUNTIES THROUGH 630 PM EDT...

At 538 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harrells, or 16 miles west of Wallace, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chinquapin, Warsaw, Teachey, Beulaville, Lyman, Rose Hill, Kornegay,
Magnolia, Potters Hill, Greenevers, Kenansville, Sarecta, Wallace,
Bowdens, Albertson, and Harrells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.

&&

LAT...LON 3490 7815 3506 7816 3517 7791 3515 7789
      3516 7789 3518 7783 3507 7775 3502 7775
      3498 7769 3492 7765 3479 7768 3472 7789
      3472 7794 3471 7798 3473 7802 3472 7811
      3471 7813 3474 7820
TIME...MOT...LOC 2138Z 240DEG 49KT 3475 7828

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Martin
Local storm report, Apr 7, 5:43 PM EDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
543 PM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tstm Wnd Dmg     1 WNW Trent Woods       35.08N 77.12W
04/07/2025                   Craven             NC   Utility Company

            Duke/Progress Energy reports power outages
            caused by fallen trees or limbs damaging
            their equipment. Time estimated based on
            radar data.

&&

tl
Local storm report, Apr 7, 7:10 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
710 PM EDT Mon Apr 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     Tstm Wnd Dmg     Shine                   35.44N 77.79W
04/07/2025                   Greene             NC   Public

            Medium sized chain link cage blown over.
            Time estimated from radar. Report and
            picture via Facebook.

&&

Martin

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:07 PM EDTSpecial Weather StatementMHXGreene, Lenoir23 min
Apr 7, 9:31 PM EDTSpecial Weather StatementMHXLenoir29 min
Apr 7, 11:17 PM EDTSpecial Marine WarningMHX88 min
Apr 7, 11:20 PM EDTSpecial Weather StatementMHXCarteret40 min
Apr 7, 11:57 PM EDTSevere Thunderstorm WarningMHXCarteret32 min
Apr 8, 12:26 AM EDTSpecial Marine WarningMHX64 min
Apr 8, 12:31 AM EDTSpecial Marine WarningMHX59 min
Apr 8, 12:51 AM EDTSpecial Weather StatementMHXDare24 min
Apr 8, 1:14 AM EDTSpecial Marine WarningMHX38 min
Apr 8, 1:35 PM EDTFreeze WarningMHXGreene, Martin, Pitt19 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.